Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 9, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 3, 2019, 3:25 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 4, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2019, 3:25 PM EDT (19:25 UTC)
- In effect from
- Jul 4, 2019, 8:00 AM EDT
- Expired
- Jul 4, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WHUS41 KCAR 031925 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 325 PM EDT Wed Jul 3 2019 MEZ029-030-040330- /O.NEW.KCAR.BH.S.0009.190704T1200Z-190705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 325 PM EDT Wed Jul 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Thursday morning through Thursday evening. * TIMING...From Thursday morning through Thursday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only around 50F. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
4 follow-up statements
447 WHUS41 KCAR 031936 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 336 PM EDT Wed Jul 3 2019 MEZ029-030-050000- /O.CON.KCAR.BH.S.0009.190704T1200Z-190705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 336 PM EDT Wed Jul 3 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...From Thursday morning through Thursday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only around 50F. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
680 WHUS41 KCAR 040740 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 340 AM EDT Thu Jul 4 2019 MEZ029-030-041545- /O.CON.KCAR.BH.S.0009.190704T1200Z-190705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 340 AM EDT Thu Jul 4 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only around 50F. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
512 WHUS41 KCAR 041351 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 951 AM EDT Thu Jul 4 2019 MEZ029-030-050000- /O.CON.KCAR.BH.S.0009.000000T0000Z-190705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 951 AM EDT Thu Jul 4 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only around 50F. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
541 WHUS41 KCAR 050002 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 802 PM EDT Thu Jul 4 2019 MEZ029-030-050115- /O.EXP.KCAR.BH.S.0009.000000T0000Z-190705T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 802 PM EDT Thu Jul 4 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 1:05 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 3, 1:05 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Caribou ME 105 PM EDT Wed Jul 3 2019 .SYNOPSIS... High pressure builds through Friday. A cold front will cross the region on Saturday. High pressure then returns for the remainder of the weekend. && .NEAR TERM /THROUGH TONIGHT/... 1255pm update: Heating has generated weak SBCAPE...sufficient for scattered showers and isolated thunderstorms. A weak shortwave moving southeastward in the NW flow aloft is providing a little cooling aloft and lift. Still not expecting any storms of consequence...the better lift is to the east in New Brunswick. Temperatures today will hit the upper 70s and lower 80s except along the Washington County coast where onshore flow will limit highs to the upper 60s to lower 70s. There may be some patchy fog issues along the Washington County coast early tonight, but the general trend will be for a drying SW wind to advect eastward though the night and mitigate the risk of fog elsewhere. Sunshine and strong subsidence with a building upper ridge will present the possibility of the first 90F day on Independence Day. The heat will extend right to the coast with an offshore flow. Humidity will be low with dew points in the 50s and afternoon relative humidity in the 35 percent range. Have increased Thursday's highs again with this update. Previous Discussion: A series of weak 700-500 hPa shortwaves cross mainly eastern portions of the area today. By afternoon, CAPEs should increase sufficiently to support some isolated showers and thunderstorms over eastern zones. It should be noted that the non-convective allowing models mainly confine any precipitation this afternoon to New Brunswick, while the convection allowing models (HRRR, HiRes ARW and NMM) show convection over eastern zones. So for now limit pops to under 25% with not enough confidence to either go dry or call for scattered convection. At this time, CAPE and shear values should be lower than yesterday, this coupled with much weaker shortwaves than yesterday, even with the region being in the left exit region of a 80+ kt 300 hPa jet, should greatly minimize the chances of strong to locally severe storms. However, given the jet dynamics, cannot 100% rule out the any stronger to marginally severe storms. Given this very low confidence in any severe convection, and noting only in general risk for thunderstorms from SPC, will not be highlighting any convective threat in the HWO. Highs today should be mainly from the upper 70s to lower 80s, with some mid 80s possible in the Bangor Region, Upper Penobscot valley, and across southern portions of the Central Highlands. These values are a few degrees above normal. Deep layered ridging builds in tonight and should quickly chance any lingering showers or storms over far eastern zones into Canada early on. Otherwise, should see decreasing cloud cover tonight with lows mainly in the mid to upper 50s. This is near normal. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Surface high pressure to our south combined with an upper level ridge building in from the west will set the stage for a mostly sunny and very warm day on Thursday. Inland temperatures will be well into the mid to upper 80s across the area Thursday afternoon and some central spots may reach 90. This will be followed by a mostly clear and warm night Thursday night. With upper level ridging in place and surface high pressure remaining to our south, Friday will be another very warm day across the region with highs expected in the upper 80s. Some central locations may again take a run for 90. Moisture wrapping in on the back side of the high and ahead of an approaching cold front may begin to stray into the area Friday afternoon. Some spotty thunderstorms will be possible, mainly in western and northwestern areas, Friday afternoon. Moisture will continue to increase over the region Friday night behind the high and ahead of the approaching cold front. clouds will lower and some bands of showers with embedded thunderstorms will become more widespread overnight. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A cold front is forecast to swing through the CWA on Saturday. A pre-frontal trof out ahead of the front will allow for some showers and possible tstms to fire across the northern and western areas during the morning. There is a chance that the atmosphere could destabilize further ahead of the cold front by mid to late morning w/another round of showers and tstms to fire. The best chance for this to happen would be across the central and downeast areas, while the northern areas could be stabilized from the earlier activity. Timing is the key. The ECMWF and Canadian Global hint at this setup while the GFS is more aggressive with the shower activity and appears to lessen the convective threat. Decided to lean toward a blend of the ECMWF and Canadian Global and include tstms especially for the central and downeast areas. Would like to see a few more runs of the guidance before trying to nail down the threat. Still time to assess things. The cold front is shown to clear the coast by Saturday night as shown by the GFS, ECWMF, Canadian and their respective ensembles. It will be cooler and much drier on Sunday w/wnw winds taking hold. The dry weather is expected to continue right into Monday night as high pres builds in front the w. Daytime temps are forecast to be near normal. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: Mainly VFR through the TAF period, except for variable LIFR-MVFR in fog/stratus at Aroostook County terminals through around 12-14Z. Could also see some isolated showers and thunderstorms at eastern terminals this afternoon. Winds will generally be light and variable through the TAF period, except for a light onshore flow this afternoon at KBGR and KBHB. SHORT TERM: VFR conditions are expected in a mostly clear sky Thursday through Friday. The possible exception will be coastal fog getting into Bar Harbor, especially late Thursday night into early Friday morning, that could briefly lower conditions to MVFR or IFR there. Conditions should then lower to MVFR then IFR across the entire area Friday night in lowering clouds. && .MARINE... NEAR TERM: A light pressure gradient will limit winds over the waters to around 10 kt or less through tonight. Patchy fog is possible early this morning and a stray thunderstorm is possible mainly over eastern waters this afternoon. Otherwise, tranquil conditions are expected through tonight. SHORT TERM: Winds and seas will remain below SCA Thursday through Friday night. Fog will likely be dense at times limiting visibilities as the warm and humid air gets chilled over the colder ocean waters. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Maloit/MCW Short Term...Bloomer Long Term...Hewitt Aviation...Maloit/MCW/Bloomer Marine...Maloit/MCW/Bloomer
Hazardous weather outlook, Jul 3, 3:48 AM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 348 AM EDT Wed Jul 3 2019 ANZ050>052-MEZ001>006-010-011-015>017-029>032-040800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 348 AM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters, Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Maloit
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:54 PM EDT | Special Weather Statement | CAR | Washington | 36 min |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.